Thunderstorm Wind, Hamilton
- When
- September 11, 5:55 PM MST
- Where
- Hamilton County, 1.38 mi N of Syracuse
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.000, -101.750
AWOS station K3K3 Syracuse recorded a 59 mph wind gust.
Showers developed along the Colorado/Kansas border with showers spreading into Hamilton county. There an AWOS recorded a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Showers developed along the Colorado/Kansas border with showers spreading into Hamilton county. There an AWOS recorded a severe wind gust. This is likely due to a dry microburst generated by evaporative cooling. That report was the only one near severe thresholds and appears to be localized to a small area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 11, 5:20 PM MST, 35 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Dodge City KS 720 PM CDT Thu Sep 11 2025 .KEY MESSAGES... - Slight chance of a storm near Colorado border tonight - Dry and hot Friday - Storm chances return Saturday evening && .DISCUSSION... Issued at 200 PM CDT Thu Sep 11 2025 A lee trough exists across the high plains of eastern Colorado this afternoon. A storm may develop along this boundary this afternoon and evening. Have inserted low pops mainly for Hamilton county to account for this possibility. Otherwise, the rest of the FA will remain dry tonight. A low level jet will develop through the overnight and will help to keep winds elevated through the morning. This will lead to very mild lows tonight with values in the mid to upper 60s. Downslope SSW winds flow pattern will continue tomorrow. This will lead to another hot day with highs in the 90s. No storms are expected tomorrow as a ridge aloft prevails over the greater region. Lows heading to Saturday morning will be mild with values in the mid to upper 60s. Attention then turns to Saturday evening. An upper level trof will start to approach the region from the west. This feature along with a low level boundary could be enough to spark off storms across western Kansas during the evening. Will have to watch out for the potential of a strong storm as well. Wind and perhaps some hail would be the main threats. Storm chances will continue Sunday as well, but shifted to the eastern zones. Some minor good news though with the storm chances around, we should see cooler highs over the weekend with values in the 80s. The forecast will likely become more dry Monday and Tuesday as southwest Kansas will be in between weather systems. Another upper level trof and associated storm chances return by midweek. Highs look to remain in the 80s and lows in the 50s and 60s for the rest of the forecast period. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 715 PM CDT Thu Sep 11 2025 Aviation weather will continue to be fairly quiet, as thunderstorm chances over or in vicinity of DDC, GCK, LBL, or HYS will be very small through this TAF period. Much of the period will see south to southwest winds as little change is forecast in the overall MSLP pattern through Friday afternoon, and widespread VFR conditions will likely prevail given the very warm air mass in place. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Umscheid
Hazardous Weather Outlook National Weather Service Dodge City KS 329 AM CDT Thu Sep 11 2025 KSZ030-031-043>046-061>066-074>081-084>090-120830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CDT Thu Sep 11 2025 /229 AM MDT Thu Sep 11 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms development is possible Saturday late afternoon and into Saturday night. A couple organized clusters of thunderstorms may become strong or marginally severe with strong winds. Heavy rainfall, leading to local areas of flooding, will also be a risk due to slow storm movement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Preliminary Local Storm Report
National Weather Service Dodge City KS
725 PM CDT Thu Sep 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Gst 1 N Syracuse 38.00N 101.75W
09/11/2025 M59 MPH Hamilton KS AWOS
AWOS station K3K3 Syracuse.
&&
MUThe Goodland radar (KGLD), 152 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
AWOS station K3K3 Syracuse recorded a 59 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293928.